Many people undergoing chemotherapy treatments report taste disturbances that are referred to as “chemo mouth” or “metal mouth.” Learn more about this phenomenon by watching the above video.

Video Transcript

Hello and thanks for tuning in to today's video blog! Did you know that close to 50 percent of patients undergoing chemotherapy experience a change in taste during treatment? Often called "chemo mouth" or "metal mouth," this is quite common and can last up to several weeks or months after chemotherapy.

"Chemo mouth" is caused by the chemotherapy drugs which often have a bitter taste. Most often, this causes food to taste bitter and metallic. Moreover, the treatment attacks not just cancer cells, but healthy taste cells as well. Some patients may experience no flavor, while others find their favorite foods to be too salty or too sweet.

Check back in next time to learn more about "chemo mouth"!